MAUDE Adverse Event Report: SURMODICS INC POUNCE VENOUS THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

SURMODICS INC POUNCE VENOUS THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number VTS-0018-09010
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The pounce venous device was used in the patient's left and right legs for thrombectomy treatment.A 12fr standard introducer was used at both popliteal access points.Approximately four to five device passes were performed in the left leg before moving to the right leg.Prior to insertion into the right popliteal artery, the device was deemed acceptable for further passes.After the first pass, the physician encountered resistance pulling the basket back into the introducer sheath and was unable to bring the basket down sufficiently with the handle's cam or rear slide.Upon attempt to re-sheath the basket with the outer sheath the basket further deformed, and it was confirmed that the handle was no longer able to communicate with the distal end of the device (inability to expand/collapse basket).Further attempts caused the mid-shaft to fully fracture, separating the handle from the device leaving just the shaft of the device.Several attempts to recapture or remove the basket were unsuccessful, ultimately requiring a venous cut-down at the access site to remove the basket.The basket/catheter was successfully removed, and it was noted that the basket was packed full with clot.Patient was reported to be doing well post procedure yesterday evening.
 
Additional Manufacturer Narrative
Correction: g4 510(k) updated to k201705 from k192814.

Brand Name
POUNCE VENOUS THROMBECTOMY SYSTEM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key19332250
Report Number3014687026-2024-00001
Device Sequence Number17893546
Product Code QEW
UDI-Device Identifier00812339030319
UDI-Public00812339030319
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberVTS-0018-09010
Device Lot Number23H034AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown